Alert archive / Nevada / Snow Advisories in 2006
Snow Advisory 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this snow advisory at Dec 16, 2006, 3:39 AM PST for 4 counties in Nevada. It took effect at Dec 16, 2006, 2:36 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2006, 3:39 AM PST (11:39 UTC)
- In effect from
- Dec 16, 2006, 2:36 PM PST
- Expired
- Dec 17, 2006, 4:00 AM PST
- In force
- 13 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 215 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this snow advisory went out at Dec 16, 3:05 AM PST, 34 minutes earlier.
Area forecast discussion, Dec 16, 3:05 AM PST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 305 AM PST SAT DEC 16 2006 .SYNOPSIS...A STRONG AND COLD STORM SYSTEM WILL AFFECT MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN OVER THE WEEKEND AND EARLY NEXT WEEK. THIS STORM WILL BRING COLDER TEMPERATURES...WINDY CONDITIONS...AND CHANCES FOR RAIN AND SNOW. LIGHT SNOW SHOWERS MAY FALL IN SOME OF THE DESERT AREAS. THE STORM WILL MOVE AWAY BY THE MIDDLE OF NEXT WEEK...HOWEVER TEMPERATURES WILL REMAIN BELOW NORMAL. && .SHORT TERM...MODELS REMAIN IN GOOD AGREEMENT WITH THE BIG PICTURE BUT STILL HAVE CRITICAL DIFFERENCES IN DETAILS WHICH COULD MAKE A LOT OF DIFFERENCE IN OUR SENSIBLE WEATHER. THUS...FORECAST CONFIDENCE REMAINS SIMILAR TO YESTERDAY...HIGH CONFIDENCE IN THE COLD/WINDY/SHOWERY WEATHER OVER THE WEEKEND BUT LOW CONFIDENCE IN THE EXACT WHERE/WHEN/HOW MUCH DETAILS. SATELLITE SHOWS TIGHTLY WOUND SWIRL NEAR 44N 129W WITH A TRAILING BAROCLINIC ZONE EXTENDING DOWN TO ABOUT 30N 130W AND THEN WEST TO ABOUT 26N 141W. VERY COLD AIR BEHIND THE BAROCLINIC ZONE IS SHOWN BY THE LARGE CUMULUS CLOUD FIELD STREAMING DOWN FROM THE ALEUTIAN ISLANDS. GFS SWINGS THIS COLD AIR INLAND AND CARVES OUT A LARGE CLOSED LOW OVER THE CA DESERTS BY SUNDAY NIGHT/MONDAY MORNING. THE TREND TOWARDS A SLOWER AND DEEPER STORM BEGAN IN MODEL RUNS ABOUT 24 HOURS AGO...AND A QUICK LOOK AT THE 06Z RUN SHOWS THIS TREND CONTINUING. DAY SHIFT MAY NEED TO REEVALUATE MONDAY/MONDAY NIGHT OR EVEN LATER TIME FRAMES IF THIS TREND CONTINUES. SO...WILL FOCUS ON THE SHORT-SHORT TERM FOR NOW. ONGOING AREA OF LIGHT PRECIP IN FAR NORTHEAST NV HAS BEEN WELL ADVERTISED BY THE GFS. THIS AREA IS FORECAST TO EXPAND AND SAG SOUTH AS THE COLD TROUGH DEVELOPS OVERHEAD. SOME FRONTOGENESIS IS ALSO SHOWN OVER LINCOLN COUNTY...AND LIFTED INDICES DROP TO NEAR ZERO AS THE COLD AIR ALOFT MOVES IN. WITH THE POSSIBILITY OF LOCALLY HEAVY BURSTS OF THUNDERSNOW...HOISTED A SNOW ADVISORY FOR LINCOLN COUNTY FROM LATE THIS AFTERNOON THROUGH TONIGHT. CONFIDENCE IN THE DETAILS IS LOW...CAN ENVISION SCENARIOS RANGING FROM NO SNOW TO HEAVY SNOW DEPENDING ON THE EVOLUTION OF THE SMALL SCALE FEATURES...SO WENT WITH A MIDDLE OF THE ROAD APPROACH FOR NOW. FARTHER SOUTH...IN THE TIGHT GRADIENT ON THE SOUTHERN FLANK OF THE STORM...GUSTY WINDS ARE LIKELY IN THE DESERT AREAS THIS AFTERNOON AND EVENING. THESE WINDS WILL BE ESPECIALLY STRONG IN THE AREAS OF WESTERN SAN BERNARDINO COUNTY WHICH ARE PRONE TO WESTERLY WINDS...AND THE AREAS OF MOHAVE COUNTY WHICH ARE PRONE TO SOUTHWESTERLIES. THUS...HOISTED WIND ADVISORIES FOR CA ZONES 523 AND 525 AND AZ ZONE 3. DAY CREW WILL NEED TO WATCH THE AREAS IN BETWEEN /SUCH AS THE COLORADO RIVER VALLEY/. AS THE COLDER AIR BECOMES WELL ESTABLISHED SUNDAY AND SUNDAY NIGHT...SNOW SHOWERS ARE STILL A POSSIBILITY IN THE DESERT AREAS. TRADITIONAL SNOW LEVEL TOOLS GIVE 2000-3000 FEET UNDER THE LOW CENTER...BUT THESE LEVELS SHOULD BE ADJUSTED DOWNWARD FOR CONVECTIVE EVENTS DUE TO DRY AIR ENTRAINMENT AND ASSOCIATED EVAPORATIVE COOLING. THE LACK OF DEEPER MOISTURE WILL LIMIT THE AMOUNT AND AREAL EXTENT OF ANY SNOWFALL...MAKING IT MORE OF A NOVELTY OR NUISANCE THAN A HAZARD. HOW LONG THIS STORM WILL HANG AROUND THE DESERT SOUTHWEST IS BECOMING THE BIGGEST UNCERTAINTY. IF IT LINGERS FOR A WHILE...SOME PLACES COULD SEE REPEAT SNOW SHOWERS. .LONG TERM...ALL 00Z MODELS IN GOOD AGREEMENT OVER THE EXTENDED WITH THE H500 CLOSED LOW CENTERED OVER SE CA/SW AZ TUESDAY MORNING...THEN QUICKLY MOVING NW OUT OF THE CWA. ONLY BIG CHANGE TO PREVIOUS FCST IS INCREASED POPS/PRECIP OVER MOHAVE COUNTY AND HIGHER ELEVATIONS ACROSS LINCOLN AND CLARK COUNTIES WITH MODELS INDICATING WRAP AROUND MOISTURE ADVECTING INTO THE AREA. HOWEVER...QPF AMOUNTS ARE STILL MINIMAL SO BIGGEST IMPACTS WILL BE ALONG EASTERN MTN SLOPES ON TUESDAY. PRECIP SHOULD BE OUT OF THE CWA BY LATER TUESDAY AFTERNOON. AFTER THAT... DRY NW FLOW WILL DOMINATE. RIDGING WILL BEGIN TO PUSH OVER THE AREA...WHICH WILL HELP PULL TEMPS BACK UP TO NORMAL BY THE END OF NEXT WEEK. A SHORTWAVE IS PROGGED TO MOVE PASS NORTH OF THE AREA THIS COMING FRIDAY BUT CURRENTLY THE CONSENSUS KEEPS MOST ENERGY/MOISTURE NORTH OF THE CWA. BIGGEST OVERALL CONCERN IS TUESDAY...WITH THE LATEST GFS 06Z RUN INDICATING H500 LOW CENTER DUE SOUTH OF THE CWA...WHICH WOULD SET UP IDEAL CONDITIONS FOR GOOD SNOWFALL ALONG EASTERN SLOPES OF THE SPRING MTNS. IF THIS TREND CONTINUES...WILL NEED TO BEEF UP POPS AND SNOW AMOUNT FOR THAT TIME. && .AVIATION...UPPER LVL CLOUDS WILL REMAIN AS LOW/MID LEVEL CLOUDS BEGIN TO FORM ACROSS THE CWA. SCT-BKN CLOUDS ARE EXPECTED BETWEEN 060 AND 090 AGL ACROSS THE LV VALLEY LATER THIS AFTERNOON...POTENTIALLY HAVING A SMALL EFFECT ON VFR OPS AT LAS. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...SNOW ADVISORY FROM 3 PM PST TODAY TO 4 AM PST SUNDAY ZONE 15. .AZ...WIND ADVISORY FROM 2 PM MST TO 11 PM MST ZONE 3. .CA...WIND ADVISORY FROM 1 PM PST TO 10 PM PST ZONES 523 AND 525. MORGAN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 15, 6:38 AM PST, 21 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 638 AM PST FRI DEC 15 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-160545- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 638 AM PST FRI DEC 15 2006 /738 AM MST FRI DEC 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A STRONG STORM COMING OUT OF THE GULF OF ALASKA WILL BRING VERY STRONG WINDS TO THE RIDGETOPS OF NORTHERN AND WESTERN INYO COUNTY TODAY...AND THERE IS ALSO SOME CHANCE OF THE WINDS SPILLING DOWN INTO THE OWENS VALLEY. HIGH WIND WARNINGS ARE IN EFFECT UNTIL 7 PM FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA...THE WHITE MOUNTAINS...AND THE OWENS VALLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STRONG GULF OF ALASKA STORM WILL MERGE WITH A PACIFIC STORM SYSTEM SATURDAY...BRINGING MUCH COLDER AND SHOWERY WEATHER TO THE MOJAVE DESERT AND SOUTHERN GREAT BASIN OVER THE WEEKEND. SINCE THE STORM WILL NOT HAVE A LOT OF MOISTURE TO WORK WITH...HEAVY RAIN OR SNOW IS NOT LIKELY. HOWEVER...SNOW LEVELS WILL DROP DOWN TO THE DESERT FLOOR IN SOME PLACES. THE DETAILS ARE STILL UNCERTAIN...BUT IT IS POSSIBLE THAT THE LAS VEGAS VALLEY COULD SEE A MIX OF RAIN AND SNOW SOMETIME BETWEEN SUNDAY MORNING AND MONDAY MORNING. THE STORM WILL MOVE AWAY EARLY IN THE WEEK...LEAVING STIFF NORTHERLY BREEZES AND MUCH COOLER TEMPERATURES IN ITS WAKE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER THIS WEEKEND ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 3:39 AM PST | Wind Advisory | VEF | San Bernardino | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.